MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56233
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr, part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving retrieval of an unknown inferior vena cava filter.The sideport tubing disconnected from a flexor high-flex ansel guiding sheath.Access was obtained in the jugular vein.The anatomy was not tortuous, scarred, or calcified.It is unknown, if resistance was encountered upon insertion or removal of the device.It is unknown, if the dilator or any other device was in the sheath lumen at the time of the event.An unknown, filter retrieval set was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures, due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects, due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information: h6 (annex g).Summary of event: as reported, during a procedure involving retrieval of an unknown inferior vena cava filter, the sideport tubing disconnected from a flexor high-flex ansel guiding sheath.Access was obtained in the jugular vein.The anatomy was not tortuous, scarred, or calcified.It is unknown if resistance was encountered upon insertion or removal of the device.It is unknown if the dilator or any other device was in the sheath lumen at the time of the event.An unknown filter retrieval set was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot, subassembly lot, or raw material lot.The product ifu states ¿using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.¿ a supplier investigation was requested for the affected component.The supplier found no anomalies on the material lot and concluded that the device was manufactured to specification.The information provided upon review of the dmr, dhr, ifu, and supplier investigation suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17210059
Report Number1820334-2023-00828
Device Sequence Number20532741
Product Code DYB
UDI-Device Identifier00827002562332
UDI-Public(01)00827002562332(17)260120(10)15181166
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberG56233
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL0-HC
Device Lot Number15181166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown